why these toxic side effects.why?
Apr 15, 2008
dr bob thanks for your work on this site.really appreciated.i need ur quick opinion on this.despite of huge advancement in medicine(science)why IS IT difficult for these doctors and scientists to develop anti-hiv drug thats free of toxic side effects(lipoatrophy,neuropathy,GI AND MANY OTHER.)CAN WE HOPE OF GETTING DRUGS THAT ARE 100% FREE OF SIDE EFFECTS ON HUMAN BODY.
THANKS FOR YOUR TIME LOTS OF LOVE
Response from Dr. Frascino
Actually, considering we had essentially no drugs that were truly effective against HIV until mid-1996, we've made remarkable progress in developing potent therapies to help control HIV and decrease both HIV/AIDS morbidity and mortality. That these potent therapies have side effects/toxicities is not surprising. I don't know of any effective medication for any medical condition that doesn't have potential side effects/toxicities. For instance aspirin. Safe, right? No, not really. It can cause blood thinning and gastric ulcers. There is no doubt antiretrovirals have some nasty potential side effects/toxicities, but so do drugs for treatment of all other significant illnesses; cancer, for instance. "Can we hope for HIV drugs that are 100% free of side effects . . . ?" Sure, you can always hope. However, the chances of that ever becoming a reality aren't very good. HIV is too complex a disease. The virus actually inserts itself into our genetic material and uses our bodies' cells to create more copies of itself. These copies then infect more cells and eventually wipe out the immune system (our defense against invading germs). HIV is indeed a very clever foe and formidable challenge to our health!
We all wish, and hope for, new safer, more effective, less toxic therapies. However, I do encourage you to take a look back to the pre-HAART days to see exactly how far we've come in a relatively short period of time. Check out the DVD "The Age of AIDS." It's a PBS documentary that chronicles the first 25 years of the epidemic. You can Netflix it! It will provide you with some perspective.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat Could I Have Acute HIV Infection
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Pain In Balls After Touching Vaginal Secretions Sign Of HIV AIDS
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Red Spots After Masturbation Worried I Have HIV
- Sore On Mouth After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.